|lithium & hiv
May 3, 2005
My psychologist has talked to me about getting on a Lithium therapy and since I am poz and on meds ( combivir, kaletra & viared ) what might be the side effects of this cocktail ? I am scheduled to see the nurse practioner at the hospital about this and I'd like to be able to voice my concerns and go into it with a working knowledge of what might happen after I start the new cocktail. Any aide in this matter will be greatly appreicated
| Response from Dr. Horwath
I don't know why your psychologist recommended lithium. In general, medical advice like drug treatment recommendations should come from physicians who are trained in pharmacologic treatment.
If you have bipolar disorder, for which lithium is an indicated treatment, then it may benefit you. It can be safely used in people with HIV infection, but needs to be carefully monitored. There is no reason to be concerned about specific interactions with your antiretroviral medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.